MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F125BER
Medical Device Problem Codes Physical Resistance (2578); Difficult to Advance (2920)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: there was no visible damage to the neuron 6f select catheter (6f select).The device was deemed within specification for outer diameter (od) after testing it on the ring gauge fixture.Conclusion: evaluation of the returned 6f select revealed it was able to be advanced into a neuron max 6f 088 long sheath (neuron max) with moderate resistance.Resistance was observed when the 6f select distal joint passed through the neuron max hub.After this resistance was overcome, the catheter advanced smoothly through the neuron max.The od was found to be within specification when tested with the ring gauge fixture.The root cause of this resistance could not be determined.The neuron max cited in the complaint was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the physician experienced resistance while attempting to advance a neuron 6f select catheter (6f select) into a neuron max 6f 088 long sheath (neuron max) on the back table.It was reported that the physician made several attempts to load the 6f select into the neuron max and even though it could be forced through, the 6f select did not move freely.Therefore, the 6f select was removed and the procedure was completed using a neuron select catheter 5f (5f select) and the same neuron max.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6977840
Report Number3005168196-2017-01836
Device Sequence Number19115372
Product Code DQY
UDI-Device Identifier00814548012094
UDI-Public00814548012094
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/22/2020
Device Catalogue NumberPNS6F125BER
Device Lot NumberF74561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1